The formulation and an existence theorem for a variational problem on phase transitions in continuous medium mechanics

Research outputpeer-review

5 Citations (Scopus)

Abstract

A model of phase transitions in problems of the mechanics of a continuous medium is considered, which goes back to Gibbs [1] and was further developed in [2-5]. An extension of the variational formulation of the problem is proposed, which makes it possible to prove a theorem on the existence of a global maximum of the energy functional for a thermoelastic medium for certain restrictions on the specific energy density.

Original languageEnglish
Pages (from-to)889-896
Number of pages8
JournalJournal of Applied Mathematics and Mechanics
Volume58
Issue number5
DOIs
Publication statusPublished - 1 Jan 1994

Fingerprint

Continuum mechanics
Variational Problem
Existence Theorem
Mechanics
Phase Transition
Phase transitions
Formulation
Thermoelastic
Variational Formulation
Energy Functional
Energy Density
Restriction
Theorem
Model

Scopus subject areas

  • Mechanical Engineering
  • Applied Mathematics
  • Mathematical Physics
  • Modelling and Simulation

Cite this

@article{f382e5159b5541e0b0b25b1cbac48a9c,
title = "The formulation and an existence theorem for a variational problem on phase transitions in continuous medium mechanics",
abstract = "A model of phase transitions in problems of the mechanics of a continuous medium is considered, which goes back to Gibbs [1] and was further developed in [2-5]. An extension of the variational formulation of the problem is proposed, which makes it possible to prove a theorem on the existence of a global maximum of the energy functional for a thermoelastic medium for certain restrictions on the specific energy density.",
author = "Morozov, {N. F.} and Osmolovskii, {V. G.}",
year = "1994",
month = "1",
day = "1",
doi = "10.1016/0021-8928(94)90014-0",
language = "English",
volume = "58",
pages = "889--896",
journal = "Journal of Applied Mathematics and Mechanics",
issn = "0021-8928",
publisher = "Elsevier",
number = "5",

}

TY - JOUR

T1 - The formulation and an existence theorem for a variational problem on phase transitions in continuous medium mechanics

AU - Morozov, N. F.

AU - Osmolovskii, V. G.

PY - 1994/1/1

Y1 - 1994/1/1

N2 - A model of phase transitions in problems of the mechanics of a continuous medium is considered, which goes back to Gibbs [1] and was further developed in [2-5]. An extension of the variational formulation of the problem is proposed, which makes it possible to prove a theorem on the existence of a global maximum of the energy functional for a thermoelastic medium for certain restrictions on the specific energy density.

AB - A model of phase transitions in problems of the mechanics of a continuous medium is considered, which goes back to Gibbs [1] and was further developed in [2-5]. An extension of the variational formulation of the problem is proposed, which makes it possible to prove a theorem on the existence of a global maximum of the energy functional for a thermoelastic medium for certain restrictions on the specific energy density.

UR - http://www.scopus.com/inward/record.url?scp=0001675384&partnerID=8YFLogxK

U2 - 10.1016/0021-8928(94)90014-0

DO - 10.1016/0021-8928(94)90014-0

M3 - Article

VL - 58

SP - 889

EP - 896

JO - Journal of Applied Mathematics and Mechanics

JF - Journal of Applied Mathematics and Mechanics

SN - 0021-8928

IS - 5

ER -